Alert archive / Kentucky / Flash Flood Warnings in 2003
Flash Flood Warning 15, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Jun 15, 2003, 10:20 PM CDT for Warren County, Kentucky. It was in force for 85 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2003, 10:20 PM CDT (03:20 UTC)
- Expired
- Jun 15, 2003, 11:45 PM CDT
- In force
- 85 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Warren County, KY
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.3 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 856 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 1114 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KLMK 160320
FFWLMK
KYC227-160445-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1020 PM CDT SUN JUN 15 2003
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WARREN COUNTY IN SOUTH CENTRAL KENTUCKY
THIS INCLUDES THE CITY OF BOWLING GREEN
* UNTIL 1145 PM CDT
* AT 1012 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY
RAIN OVER ROCKFIELD...OR ABOUT 9 MILES SOUTHWEST OF BOWLING
GREEN...MOVING NORTHEAST AT 30 MPH. RAINFALL UP TO 4 INCHES CAN BE
EXPECTED OVER ISOLATED PARTS OF THE COUNTY BY 1130 PM CDT.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. DO NOT DRIVE THROUGH FLOODED
ROADWAYS...IT MAY BE DIFFICULT TO JUDGE THE ACTUAL DEPTH OF THE
WATER. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE TO HIGHER
GROUND TO ESCAPE FLOOD WATERS.
REPORT FLOODING TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
LOUISVILLE.
LAT...LON 3702 8668 3685 8659 3680 8640 3695 8618
3705 8614 3716 8642 3717 8660
$$
KIRKPATRICK2 follow-up statements
000 WGUS73 KLMK 160427 FFSLMK KYC227-160445- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1120 PM CDT SUN JUN 15 2003 ...A FLASH FLOOD WARNING CONTINUES UNTIL 1145 PM CDT FOR WARREN COUNTY IN SOUTH CENTRAL KENTUCKY... AT 1120 PM CDT...THE HEAVIEST RAINS HAD REACHED THE NORTHERN PARTS OF WARREN COUNTY...BUT MODERATE RAIN CONTINUED NEAR BOWLING GREEN. WEATHER SERVICE DOPPLER RADAR INDICATED SOME ISOLATED 2 INCH AMOUNTS OVER THE EASTERN HALF OF THE COUNTY. FLOODING WAS OCCURRING AT 6TH AND STATE AND 6TH AND COLLEGE STREETS NEAR WESTERN KENTUCKY UNIVERSITY. RAIN WILL END OVER MOST OF THE COUNTY BY 1145 PM CDT. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. DO NOT DRIVE THROUGH FLOODED ROADWAYS...IT MAY BE DIFFICULT TO JUDGE THE ACTUAL DEPTH OF THE WATER. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. REPORT FLOODING TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LOUISVILLE. $$ KIRKPATRICK
000 WGUS73 KLMK 160455 FFSLMK KYC227-160515- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1145 PM CDT SUN JUN 15 2003 ...THE FLASH FLOOD WARNING WHICH WAS IN EFFECT UNTIL 1145 PM CDT FOR WARREN COUNTY IN SOUTH CENTRAL KENTUCKY HAS EXPIRED. FLOOD WATERS HAD RECEDED NEAR WESTERN KENTUCKY UNIVERSITY AS RAIN DIMINISHED. IN ADDITION TO THE HEAVY RAIN...THE STORM DOWNED SEVERAL TREES IN BOWLING GREEN. MODERATE RAIN WILL BE CONFINED TO EASTERN AND SOUTHERN SECTIONS OF WARREN COUNTY THROUGH 1215 AM CDT. $$ DK
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 1:50 PM CDT, 8 hours 30 minutes earlier.
Area forecast discussion, Jun 15, 1:50 PM CDT, 8 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 250 PM EDT SUN JUN 15 2003 SHORT TERM: VERY SHORT TERM IS HOW TO HANDLE FLOOD WATCH. MODEL MASS FILEDS NOT SO DIFFERENT NEXT 24 HRS... BUT CONSIDERABLE VARIETY OF QPF OFFERED NEVERTHELESS. WATER VAPOR IMAGERY AT MID AFTN SHOWING ELONGATED WAVE ACRS CNTRL KY...DRIFTING EWD...WHILE POTENT S/W NOTED IN NE ARKANSAS...LIFTED NEWD. MEANWHILE OLE FNT HAS MADE IT ACRS THE OH RIVER...AND WOULD NOT BE SUPRISED THAT IT MOVES NO FURTHER THE NXT FEW DAYS. MM5 INDICATING PRECIPITABLE WATER VALUES 1.8 INCHES TNGT AND THIS COMBINED WITH APRCHG ARKANSAS S/W...AND CONVG ALNG SAID FNT...SHUD HELP INCREASE SHWR/TSTM CONVERAGE LATER THIS AFTN AND EVNG. WE WILL EXTEND FLOOD WATCH TIL MIDNIGHT...SO EVNG SHFT DOES NOT HAVE TO FIDDLE WITH ZONES IF THINGS BECOME ACTIVE. ONE CAVEOT...PERSISTENT SHWRS/TSTMS IN ERN IND AND SRN OHIO...LOCATED IN DEFORMATION OR CULL AREA...IN H5 FLOW TDA. MESO ETA SHOWING DEFORMATION SETTING UP DURING THE WEE HOURS OVR OUR NRN FORECAST AREA (FA) WITH TROPICAL-LIKE NOCTURNAL RAINS. THIS IS NOT TOTALLY OUT OF THE QUESTION...BUT CONFIDENCE LEVEL NOT THAT GREAT TO HAVE A WATCH RUNNING ALL NIGHT...SINCE LCL MM5/GFS AND UMKET NOT OFFERING THIS SOLUTION. WE WILL LET THE EVENING SHIFT EVALUATE THE NEED FOR HEADLINES OVERNIGHT. WITH FRONTAL BNDRY IN OUR AREA MONDAY...ALNG WITH EMBEDDED WAVE MOVG THRU RGN IN SWLY FLOW ALOFT ... WILL AGAIN YIELD SOME SHWRS AND TSTMS PRODUCING LCLY HVY RAIN. WILL KEEP LIKELY POPS GOING IN OUR E-CNTRL AREAS...WITH 30-50 PCT ELSEWHERE. HARD TO GET A FIRM HANDLE AT THIS POINT ON POP POTENTIAL FM TUESDAY INTO WEDNESDAY...WITH NEBULOUS LOOKING PTN...AS A RESULT WILL KEEP POPS IN THE LOW CHC CATEGORY. .EXTENDED DISCUSSION...WEDNESDAY NIGHT THROUGH SUNDAY... NO MAJOR CHANGES TO THIS EXTENDED FORECAST CYCLE ALTHOUGH GFS AND 0Z MRF HAVE BOTH FLIPPED SOME IN THE DETAILS OF EXTENDED WEATHER. 12Z GFS SUGGESTS YET ANOTHER INVERTED SURFACE TROUGH TO AFFECT KENTUCKY ON THURSDAY ALTHOUGH THIS FEATURE IS POORLY RESOLVED AND IT QUICKLY RETREATS SOUTH BY THURSDAY NIGHT. THE PERIOD OF LATE THURSDAY TO EARLY SATURDAY LOOKS LIKE THE BEST BET FOR DRY WEATHER. BY LATE SATURDAY AND INTO SUNDAY THE 0Z MRF SUGGESTS WAA PRECIPITATION WILL SPREAD ACROSS THE LOWER OHIO IN RESPONSE TO TEXAS LOW PRESSURE. FOR NOW WE WILL AVOID A FLOPPING FORECAST AND KEEP THE ENTIRE PERIOD DRY ALTHOUGH BASED ON LATER MODEL DATA...MAY NEED TO ADD POPS TO NEXT WEEKEND. NO REAL CHANGES TO EXTENDED TEMPS EITHER WITH NEAR CLIMO THROUGH THE PERIOD. .LMK...FLOOD WATCH UNTIL MIDNIGHT FOR ALL OF CENTRAL KENTUCKY AND A PART OF SOUTH CENTRAL INDIANA. STUREY/JB
Hazardous weather outlook, Jun 15, 3:10 PM CDT, 7 hours 10 minutes before
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-161000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 410 PM EDT SUN JUN 15 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. .DAY ONE...TONIGHT. A WEAK FRONTAL BOUNDARY WILL REMAIN POISED ACROSS CENTRAL KENTUCKY TONIGHT...WHILE A WAVE OF LOW PRESSURE RIDES UP AND ALONG SAID FRONT. COPIOUS MOISTURE IN PLACE OVER OUR REGION...COUPLED WITH THE FRONT AND LOW PRESSURE IN OUR VICINITY...WILL LEAD TO SCATTERED OR NUMEROUS SHOWERS AND THUNDERSTORMS TONIGHT. LOCAL RAINFALL AMOUNTS OF 2 TO 4 INCHES WILL BE POSSIBLE...WHICH COULD LEAD TO FLASH FLOODING. IN ADDITION...DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THE STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ADDITIONAL THUNDERSTORMS ARE EXPECTED MONDAY THROUGH WEDNESDAY. SOME OF THESE STORMS MAY ALSO HAVE THE POTENTIAL TO PRODUCE HEAVY RAIN... ESPECIALLY MONDAY AND MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE REQUESTED TO RELAY ANY REPORTS OF FLOODING TO THE NATIONAL WEATHER SERVICE. STUREY
In the hours before
Local storm report, Jun 15, 4:44 PM CDT, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE, KY
544 PM EDT SUN JUN 15 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0342 PM BRANCHVILLE IN FLASH FLOODS
06/15/03 PERRY DEEP WATER OVER
BRANCHVILLE RD. ROAD
IMPASSIBLE.
LDThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 9:51 PM CDT | Flash Flood Warning | LMK | Simpson | 114 min |
| Jun 16, 11:00 AM CDT | Flash Flood Warning | LMK | Lincoln | 90 min |
| Jun 16, 12:29 PM CDT | Flash Flood Warning | LMK | Lincoln | 91 min |
| Jun 16, 2:02 PM CDT | Flash Flood Warning | LMK | Fayette, Woodford | 3 hr |
Nearby
Flash Flood Warnings in Kentucky, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.